On hypersurfaces containing projective varieties

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


Classical Castelnuovo's lemma shows that the number of linearly independent quadratic equations of a nondegenerate irreducible projective variety of codimension c is at most {c+12} and the equality is attained if and only if the variety is of minimal degree. Also a generalization of Castelnuovo's lemma by G. Fano implies that the next case occurs if and only if the variety is a del Pezzo variety. For curve case, these results are extended to equations of arbitrary degree respectively by J. Harris and S. L'vovsky. This paper is intended to extend these results to arbitrary dimensional varieties and to the next cases.

Original languageEnglish
Pages (from-to)843-875
Number of pages33
JournalForum Mathematicum
Issue number2
Publication statusPublished - 2015 Mar 1


  • Hilbert function
  • projective varieties of low degree

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'On hypersurfaces containing projective varieties'. Together they form a unique fingerprint.

Cite this